Corrected For Distant Vision

Research your concerns in this forum or post your questions if you have had Lasik, IntraLasik, PRK, LASEK, Epi-Lasik, RLE, or P-IOL within the past three months.

Corrected For Distant Vision

Postby pebbles822 » Wed Nov 29, 2006 8:18 am

Hi There,

I just had custom Lasik 2 weeks ago to correct my distant vision and now I am thinking a made a huge mistake by not going with the monovision. My intermediate vision is not good which I thought and was hoping to have after the surgery. My eyes are occasionally dry after the surgery, meaning I put wetting drops in them about 4 times or so a day. I had such a small amount of astigmatism in my left eye before the surgery, they said it wasn't enough to correct the astigmatism in that eye so they didn't do anything about the astigmatism in that eye. A few day after the surgery I started seeing double with my left eye. On my week follow-up my Dr. told me that I have residual astigmatism in that eye that might have been induced by the surgery. He said I may have to have an enhancement done on that eye but we'll have to wait and see if it corrects itself. Oh, by the way I am 49 years old, in case you are wondering. My first question is, do you think there is a good chance the astigmatism will go away on it own? My next question is, do you think I can get enough of my intermediate vision back so I won't have to wear glasses to read my computer or am I just plain out of luck on that? My final question for this time is, if my intermediate vision does not come back would it be possibly to treat my non dominate eye as though it has been overcorrected and some how redo it so I can have monovision? I am having a hard time adjusting to only having distant vision and nothing in between.

Thanks for your time in answering all my questions. By the way, this is an awesome forum. I really wish I would have found it before I had my surgery. I probably would have done things different. :cry:

Becky
pebbles822
 
Posts: 7
Joined: Tue Nov 21, 2006 8:06 am

Postby LasikExpert » Wed Nov 29, 2006 4:59 pm

Becky,

Two weeks is not nearly enough time to come to any conclusions about your final Lasik outcome. You won't know your actual outcome until around 3-6 months.

Your dry eyes are very likely contributing to your problem. Dry eyes can cause or exacerbate existing astigmatism. Vision quality will be less. You can be slightly more myopic (nearsighted, shortsighted) with dry eyes. Be sure to read our article on Lasik dry eye treatment.

Whatever effect dry eyes is having on your loss of intermediate vision will diminish as your dry eyes resolve with treatment and/or managment. Only time will tell.

You are experiencing what I call sudden presbyopia after Lasik. Some of this effect may be temporary and relate to healing, but some may be permament.

If at 3-6 months postop you find your vision unsatisfactory, it may be possible to have enhancement surgery to resolve the problem, but be careful about this. "Better" is often the enemy of "Good Enough" and all surgery has risks.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California

Postby pebbles822 » Sun Dec 24, 2006 6:41 pm

Hi Glenn,

Thanks for your reply.

I just had my 1 month post op last Friday. Things are looking better but still dealing with dry eyes. I am now using Restasis and Flarex drops for my dry eyes. I still have a little astigmatism but it is much better then it was a few weeks ago.

My distant vision is getting better. The day after surgery I was seeing 20/20 in right eye and 20/40 in left. When I had my 1 week post op I was 20/20 in right and 20/30 in left. Now after my 1 month post op I am still seeing 20/20 with right eye and 20/25 with left. Even though I still see 20/20 with my right eye I could tell a difference from this visit and the last because I could see the 20/20 line clearer then what I could see it the last time so I can tell my right eye is getting better also even though it remains 20/20. Of course I still can't read my computer without my reading glasses but I am still hoping that with change too in the next month or so.

Happy Holidays.
Becky
pebbles822
 
Posts: 7
Joined: Tue Nov 21, 2006 8:06 am

Postby pebbles822 » Wed Jan 10, 2007 7:51 am

Well, I had a slight set back last week. I had a headache that lasted for 3 days and noticed my eyes becoming drier and drier, also my vision was becoming worse and worse. My eyes have been extra dry in the mornings when I wake up and this morning being the worse. I had a hard time keeping my eyes open because the dryness was so bad they actually hurt when I tried to keep them open. I seen my Dr. today and told him about my eyes being extra dry. He told me to keep using the Restasis twice a day and Flarex drops 3 to 4 times a day and also use GenTeal Gel at night.

I think the dry eyes caused my astigmatism to get worse also because the ghosting is much worse then what it was two weeks ago. My vision this time was 20/20 in my right eye and 20/30 in my left. I see the Dr. again in 3 weeks. He said he might have to put plugs in the next time if the dryness continues.

I have a question for you Glenn. When I went to the store to buy the Genteal Gel I noticed GenTeal has a PM Ointment for Severe Dry Eye Relief out now. Do you think the Ointment would be better to use then the Gel?

Take care
Becky
pebbles822
 
Posts: 7
Joined: Tue Nov 21, 2006 8:06 am

Postby LasikExpert » Wed Jan 10, 2007 8:41 pm

The ointment is very protective and is ideal if you use it just before going to sleep, but it is very thick and your vision will look smeared. Don't try to use it during the waking hours when you need to see.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California

Postby pebbles822 » Wed Jan 17, 2007 8:14 am

Hi Glenn,

Thanks for the information you've given me on the GenTeal PM Ointment. I've been using it the past few night when going to bed and it has seemed to help some what.

Becky
pebbles822
 
Posts: 7
Joined: Tue Nov 21, 2006 8:06 am

Postby pebbles822 » Wed Jan 24, 2007 6:52 am

My doctor is having me using Restasis twice a day and Flarex three times a day which I have been using for 5 weeks now and I've noticed my eyes have been getting drier and drier. I was wondering if this is normal. I've read on several different sites that Restasis would not work if you are using a steroid with it. Isn't Flarex considered a form of steroid? Could this be why the Restasis drops don't seem to be working or does it take more time to work? I've also noticed because of the dry eyes my astigmatism is getting much worse. I had my Lasik surgery 2 and a half months ago....shouldn't things be getting better instead of worse?

Becky
pebbles822
 
Posts: 7
Joined: Tue Nov 21, 2006 8:06 am

Postby LasikExpert » Wed Jan 24, 2007 6:25 pm

Restasis requires about three months before it becomes effective. It can help before then, but it is not fully effective until after three months of use.

Flarex is a steroid and steroids can contribute to dry eye problems in some patients, but the suppression of inflammatory response (edema, fibrin deposition, capillary dilation, leukocyte migration, capillary proliferation, deposition of collagen and scar formation) is necessary.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California

Postby pebbles822 » Wed Jan 24, 2007 6:32 pm

ok...using Restasis and Flarex together is not hurting my eyes in any way? Also what about the information I read about Restasis will not work if you are using a steroid with it. Is that true? Thanks for the information you've given me Glenn.

Becky
pebbles822
 
Posts: 7
Joined: Tue Nov 21, 2006 8:06 am

Postby LasikExpert » Wed Jan 24, 2007 6:43 pm

Restasis is cyclosporine, an anti-inflammatory. Flarex is a steroid that is also an anti-inflammatory. For some patients the two work together well. There are many published studies where topical steroids and Restasis are used together, however multidrug resistance does occur in some patients.

Please feel free to email me the source of your information regarding Restasis not working in the presence of Flarex. I'd like to follow-up on that information with the manufacturer. I'm at glenn dot hagele at usaeyes dot org.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California


Return to Just Had It

Who is online

Users browsing this forum: Google [Bot] and 3 guests

cron